Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 119, NWS Nashville, TN

June 6, 2005Coffee County, Grundy County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 6, 2005, 2:42 PM CDT for Coffee County, Grundy County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2005, 2:42 PM CDT (19:42 UTC)
Expired
Jun 6, 2005, 3:15 PM CDT
In force
33 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Coffee County, TN, Grundy County, TN

The radar

The Northeast Alabama radar (KHTX), 57 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2485 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2485 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 061944
SVROHX
TNC031-061-062015-
/O.NEW.KOHX.SV.W.0119.050606T1942Z-050606T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
ISSUED BY NATIONAL WEATHER SERVICE MORRISTOWN TN
242 PM CDT MON JUN 6 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN COFFEE COUNTY IN MIDDLE TENNESSEE
  THIS INCLUDES THE CITY OF MANCHESTER
  GRUNDY COUNTY IN MIDDLE TENNESSEE

* UNTIL 315 PM CDT

* AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF MANCHESTER
  TO 20 MILES WEST OF DUNLAP. THESE STORMS WERE DRIFTING SLOWLY TO 
  THE NOFTH AT 5 MPH OR LESS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BEERSHEBA SPRINGS AND ALTAMONT.

LAT...LON 3535 8612 3531 8563 3554 8563 3557 8614

$$

GM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 9:40 AM CDT, 5 hours 2 minutes earlier.

Area forecast discussion, Jun 6, 9:40 AM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
ISSUED BY NATIONAL WEATHER SERVICE MORRISTOWN TN
940 AM CDT MON JUN 6 2005

.DISCUSSION...WARM AND HUMID CONDITIONS CONTINUE THIS MORNING WITH
THE AIRMASS QUITE UNSTABLE. CUMULUS CLOUDS ARE ALREADY DEVELOPING
OVER THE PLATEAU AND TO THE NORTH OF COMPLEX OF STORMS OVER NORTH
MS. THIS COMPLEX IS SLOWLY MOVING NORTH AHEAD OF VORT MAX MOVING
NORTHEAST TOWARD MIDDLE TN. UPPER RIDGE SHOWING SOME SLIGHT
WEAKENING TODAY AND WITH THE IMPULSE TO THE SOUTHWEST SHOULD HELP TO
CAUSE MORE WIDESPREAD AFTERNOON AND EVENING CONVECTION ACROSS THE
SOUTH AND WEST. WEAK SURFACE FRONT TO THE NORTH OF THE OHIO RIVER IS
NOT EXPECTED TO MOVE MUCH FARTHER SOUTH...STAYING NORTH OF TN. THE
HIGH MOISTURE CONTENT AND POSSIBLE SLOW MOVING STORMS MAY CAUSE SOME
LOCALIZED HEAVY RAINFALL OVER THE SOUTHWEST HALF. UPDATE TO RAISE
POPS TO 50 PERCENT MOST AREAS AND INCREASE QPF AMOUNTS. TEMPERATURES
AND WINDS LOOK GOOD.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TD
Hazardous weather outlook, Jun 6, 5:30 AM CDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT MON JUN 6 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-071030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

GIRODO/HW

In the hours before

Special weather statement, Jun 6, 12:10 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
ISSUED BY NWS MORRISTOWN TN
1210 PM CDT MON JUN 6 2005

TNZ093-094-DDHHMM-
LAWRENCE-WAYNE-
1210 PM CDT MON JUN 6 2005

AROUND 1150 AM CDT A FUNNEL CLOUD WAS REPORTED BY THE SHERIFFS
OFFICE NEAR COLLINWOOD IN WAYNE COUNTY FROM A GROWING THUNDERSTORM.
THE FUNNEL HAS DISSIPATED.

AROUND 1200 PM CDT SPOTTERS IN LAWRENCE COUNTY HAVE REPORTED
SEVERAL FUNNELS NEAR WEST POINT AND LORETTO.

NO ORGANIZED STORM SCALE ROTATION HAS BEEN NOTED WITH THESE
STORMS ON RADAR. THESE STORMS ARE BEING MONITORED CLOSELY AS THEY
MOVE TO THE NORTHEAST AT 20 MPH THROUGH MIDDLE TENNESSEE.
Local storm report, Jun 6, 1:04 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
104 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND DMG     W LAWRENCEBURG          35.25N 87.34W
06/06/2005                   LAWRENCE           TN   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTED TREE DOWN ON GLENN SPRINGS ROAD
            WEST OF LAWRENCEBURG.

&&

VIRTS
Local storm report, Jun 6, 2:23 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
223 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     TSTM WND DMG     12 SW LAWRENCEBURG      35.12N 87.49W
06/06/2005                   LAWRENCE           TN   DEPT OF HIGHWAYS

            HIGHWAY DEPARTMENT REPORTED A COUPLE TREES DOWN ON DANLEY
            ROAD TWO MILES EAST OF IRON CITY.

1225 PM     TSTM WND DMG     4 W LORETTO             35.08N 87.51W
06/06/2005                   LAWRENCE           TN   DEPT OF HIGHWAYS

            HIGHWAY DEPARTMENT REPORTED A COUPLE OF TREES DOWN ON
            BLUFF ROAD WEST OF LORETTO.

&&

VIRTS
Local storm report, Jun 6, 2:24 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
224 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     TSTM WND DMG     WAVERLY                 36.09N 87.79W
06/06/2005                   HUMPHREYS          TN   TRAINED SPOTTER

            POWER LINES DOWN IN WAVERLY.

&&

VIRTS
Special weather statement, Jun 6, 2:35 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
235 PM CDT MON JUN 6 2005

TNZ026-027-059-062005-
CHEATHAM-DAVIDSON-WILLIAMSON-
235 PM CDT MON JUN 6 2005

...HIGH WINDS ACROSS SOUTHERN CHEATHAM...WESTERN WILLIAMSON...AND
WESTERN DAVIDSON COUNTIES...

THROUGH 3 PM....LOOK FOR WIND GUSTS TO REACH UP TO 45 MPH ACROSS
SOUTHERN CHEATHAM...WESTERN WILLIAMSON AND WESTERN DAVIDSON COUNTIES.
WINDS AT THIS SPEED CAN CAUSE SHALLOW ROOTED TREES TO TOPPLE AS WELL
AS TREE LIMBS TO SNAP. ADDITIONALLY...HEAVY RAINFALL WILL CAUSE
PONDING OF WATER ON ROADWAYS AND LIMITED VISIBILITIES FOR TRAVELERS.

21
Local storm report, Jun 6, 2:38 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
238 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND DMG     WAVERLY                 36.09N 87.79W
06/06/2005                   HUMPHREYS          TN   TRAINED SPOTTER

            POWER LINES DOWN IN WAVERLY.

&&

KVIRTS

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 12:18 PM CDTSevere Thunderstorm WarningOHXLawrence44 min
Jun 6, 12:53 PM CDTSevere Thunderstorm WarningOHXBenton, Humphreys67 min
Jun 6, 1:57 PM CDTSevere Thunderstorm WarningOHXHumphreys33 min
Jun 6, 3:23 PM CDTSevere Thunderstorm WarningOHXWarren39 min
Jun 6, 3:34 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb43 min
Jun 6, 3:45 PM CDTFlash Flood WarningOHXCannon, Coffee, DeKalb, Rutherford, Warren2 hr
Jun 6, 4:06 PM CDTSevere Thunderstorm WarningOHXCumberland24 min
Jun 6, 4:21 PM CDTSevere Thunderstorm WarningOHXFentress, Overton54 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.